MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1265 BLOOD GAS ANALYZER; RL 1265

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1265 BLOOD GAS ANALYZER; RL 1265
Catalog Number 10321852
Health Effect - Clinical Codes No Patient Involvement (2645); Not Applicable (3189)
Date of Event 01/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that the instrument didn't give any fluid errors, and specifically no d23 errors (reagent flow errors).They also stated that calibrations were correct and the qc were in the expected ranges.Siemens requested that the cartridge and the equipment files be sent back for investigation.They installed a new reagent cartridge and stated the instrument is fully functional.
 
Event or Problem Description
The customer reported fluid leakage below the reagent cartridge of the rl 1265 blood gas analyzer which was a combination of reagents and blood.The customer stated the operator was wearing protective clothing and gloves and there was no skin exposure.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens received the reagent cartridge that was requested to be returned.Results of the investigation: on the outside of the cartridge there were no signs of damage and all parts were assembled correctly.The waste nozzle was spotless with no signs that the reagent had been passed through it.While removing the cover, it was clear that blood and reagent had leaked into the cartridge.The waste tube became disconnected after manufacturing completed release testing and either before or early on initialization of the cartridge by the customer.The cause of the tube being disconnected could not be determined.

Brand Name
RAPIDLAB 1265 BLOOD GAS ANALYZER
Common Device Name
RL 1265
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key7213431
Report Number3002637618-2018-00008
Device Sequence Number136067
Product Code CHL
UDI-Device Identifier00630414515571
UDI-Public00630414515571
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K073537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10321852
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1